# SDR CA990226008

- Difficulty date: October 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Gulstm 680
- Engine: Lyc GSO480B1A6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Condition: Sheared
- Location: Crankshaft
- Part time: 917 hours
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED SUDDEN STOPPAGE.  POST-FLIGHT INSPECTION FOUND THE CRANK GEAR MOUNTED ON THE CRANKSHAFT HAD SHEARED AND SPLIT.  IT DID A 180 DEGREE ROTATION AND REPLACED ITSELF, CAUSING THE ENGINE TO BE 180 DEGREES OFF TIMING.
